Sore lumpy inflamed breast after stopping Progesterone - age 60

by Aileen
(France)

Hi
I have taken natural progesterone for about the last 15 years - mainly with Natpro cream, but when that became difficult and expensive to obtain in Europe I switched to oral gel tablets of 100mg per day. I had no problems and felt well - never had lumpy breasts.

Then for various reasons - mainly that my doctor here in France refused to prescribe them as she says my cholesterol is too high (they are obsessed with it being low here!)- I decided to stop and gradually reduced the dose over about a month and finished in early Oct. 2016.

Fast forward to new year 2017 and I began to notice some soreness in my right breast and a specific sore tiny cyst - although I could locate the same size cyst in my left breast with no soreness. Then I woke up with red patches on the breast mirroring the sore site. I got to see a doctor (not my usual) the same morning and she prescribed antibiotics and made an appt for an ultrasound and possibly a mammogram if the inflammation reduced.

When I bought the antibiotics I also obtained a tube of Progestogel which you can buy without a prescription and which I used to take for a while several years ago, before I started Natpro. I applied it that evening and the next day the red patches had disappeared and the soreness virtually gone.

I didn't put any on the next night and the soreness was back again the following day (yesterday). I applied it last night and still have some soreness today.

Today was my appt at the Radiographer - who balled me out for not having had a mammography since 2012 (I don't want to irradiate my breasts) and then the machine would not work!! so they have sent me away until next Wed.

I have already scared myself stupid at the idea of inflammatory breast cancer but having found this resource I am becoming more convinced that the problem is my lack of Progesterone after such a long time supplementing.

The other thing to note is that when I had my first child 33 years ago I had a really bad case of mastitis and had antibiotics to clear it. I have always felt a slight discomfort in the same area at pre-menstrual times and that had reduced post-menopause.

I was in 2 minds whether I should be still putting Progestogel on my breasts but I think I am going to do that in between now and the new appt for a mammogram in 5 days.

Sorry this goes on a bit but has anyone else experienced anything similar or have any comments to make. I am trying not to spend the next 5 days living in panic!

Many thanks in anticipation
Aileen

Comments for Sore lumpy inflamed breast after stopping Progesterone - age 60

Click here to add your own comments

Jan 21, 2017
Progesterone eases estrogen dominance.
by: Anonymous

As soon as I stopped the progesterone I was taking for a year, I started having breast tenderness. I'm also on an estrogen patch at 0.1 mg. twice a week. Of course, U.S. doctors don't believe women need anything--even though I was 44 yrs when I had a total hysterectomy and was thrown into menopausal hell. I told my dr about the breast tenderness (and clarified that it started after stopping the progesterone) and I was told that I need to see what a mammogram says. In other words, they think I probably have cancer since my breasts are now tender after STOPPING progesterone because medical science says I shouldn't be using hormones. And they wonder why people have started becoming their own health provider. They don't listen to us and they don't treat the whole body as one organ system. One dr. sees you for your reproductive organs, another for your brain, another for your heart, etc. Saving a life is very important but so is quality of life!

Jan 21, 2017
Something I thought of...
by: Anonymous

Aileen, I thought of something else, I know what you mean about the soreness in the area where you had the mastitis. I did that too and I can't explain it but I wouldn't let it worry you. Definitely check it out, but I think the progesterone was balancing your hormones so that you weren't having the soreness/fibroids (which is likely calcium deposits) and now that you've stopped, you're back out of balance. Like I said in my previous post, most doctors will say that the progesterone caused the soreness which makes no sense if you were fine before you stopped the progesterone. Medical care is really just a guessing game.

Jan 22, 2017
Thanks for reply
by: Aileen

Many thanks for your comments - that helps me put it into perspective and it's good to read someone else's experience.

I totally agree about the doctors being so intransigent and believing their own hype - with no regard for the patient's experience. Here in France they just love to go absolutely by the rules and if you attempt to buck the trend by daring to find things out for yourself or try the natural approach (which I've always tried to do)they absolutely hate it, as they can't understand why you wouldn't have all the drugs they want to throw at you!

Anyway the discomfort in my breast has changed since I last wrote - all the breast tenderness has gone and it's moved back to the lower, outer area where the post-mastitis tender area was - so I feel as though it's on its way out. I'm doing regular icing of the area too which seems to be helping. Almost finished the antibiotics and it's 3 more days to the mammogram so still time for it to clear up hopefully before then. Then I think I'll find another doctor to get back on natural progesterone and hopefully go back to normal.

Thanks, Aileen.

Jan 23, 2017
iodine and breasts
by: Anonymous

I urge you to read information about the importance of Iodine and breast health. Iodine is contained in the breast tissue itself. Many women have treated cysts by painting Lugol's 5% iodine on them!
I strongly recommend that you read Dr. David Brownstein's "Iodine Why You Need It , Why You Can't Live Without It". Lugol's is the liquid form and there is Iodoral which is the table form. Please look this up! Most people are iodine deficient - the majority in fact. It is one of the most important minerals in our bodies. Vitamin D 3 must also be in optimal range - 70 - 100ng/ml. This is crucial! I hope this helps. All the best to you!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...